MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS02, 5X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFS02, 5X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopy.Event description: laparoscopic gynae procedure.1 x 12mm & 2 x 5mm ports were used.Approx an hour into the case a 5mm port wasn't maintaining a good seal.A first entry port was also used in the procedure.Surgeon spotted an opaque plastic cap sitting on the patients bowel before removing the ports.She was a large lady and it was lucky it was detected and removed at that point.Email with photo of the cap sent to applied medical additional information received via email from user facility on 10jan2021 - confirming the event and alert date were (b)(6).Additional information received via email from applied medical team member on jan 11, 2021: further to my conversation earlier, just to confirm i have visited the bays and taken the attached photos while [] (theatre manager) and [] colleagues dismantled the kii sleeve to ensure that only the instrument seal became loose during the procedure and not any part of the double duck bill.I also have taken video of the dismantling but these are too large to send via email.This has provided reassurance to all concerned that there is no risk of anything being left in the patient.Patient status: nil that we are aware of.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit confirmed that the shield, an internal plastic component of the seal, had separated from the seal and was damaged.Engineering also observed that the septum, an internal rubber component of the seal, had been torn.Based on the condition of the returned unit and description of the event, it is likely that the reported event was caused by non-axial insertion or removal of an asymmetrical instrument through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: laparoscopy.Event description: laparoscopic gynae procedure.1 x 12mm & 2 x 5mm ports were used.Approx an hour into the case a 5mm port wasn't maintaining a good seal.A first entry port was also used in the procedure.Surgeon spotted an opaque plastic cap sitting on the patients bowel before removing the ports.She was a large lady and it was lucky it was detected and removed at that point.Email with photo of the cap sent to applied medical additional information received via email from user facility on 10jan2021 - confirming the event and alert date were (b)(6).Additional information received via email from applied medical team member on jan 11, 2021: further to my conversation earlier, just to confirm i have visited [user facility] and taken the attached photos while [] (theatre manager) and [] colleagues dismantled the kii sleeve to ensure that only the instrument seal became loose during the procedure and not any part of the double duck bill.I also have taken video of the dismantling but these are too large to send via email.This has provided reassurance to all concerned that there is no risk of anything being left in the patient.Patient status: nil that we are aware of.

Brand Name
CFS02, 5X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11175227
Report Number2027111-2021-00307
Device Sequence Number14447351
Product Code GCJ
UDI-Device Identifier00607915117733
UDI-Public(01)00607915117733(17)230908(30)01(10)1395228
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model NumberCFS02
Device Catalogue Number101215501
Device Lot Number1395228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1